Posted by mnsu44 on September 11, 2009, at 12:55:13
In reply to Re: getting off of nardil... tips? » pallor, posted by SLS on August 8, 2009, at 20:24:26
Three months later and I'm still slowly withdrawing from Nardil. I've taken it for chronic daily headaches for 10+ years now and I hate to tell you, it's not easy. The worst is the anxiety that I suffer from - especially when I wake up in the morning. It got so bad that now I'm on an anti-anxiety medication. I used to take 4 Nardil a day (15mg/tablet) and I'm finally down to one Nardil a day.
My only tips are to do this very, very slowly. But on a positive note - since Nardil causes weight gain, I've lost 40 pounds! I'm about 10 pounds away from my goal weight and I look/feel like a different person, so that has helped me so much, even when the anxiety is at its worst.
Good luck and keep us posted on your progress.
> > if anyone's had an EASY time getting off nardil, please post and let me know. it's nice to know that there is hope that it could just be easy, or that i might even feel BETTER without the nardil, since it'd pretty much pooped out around month 6-7 (and i was on it 10 months)..
> With Nardil, I think it helps to understand its mechanism of inhibiting the MAO enzyme system. When Nardil attaches itself to and inhibits MAO, it remains there indefinitely. If the blood levels of Nardil were to drop precipitously, the inhibition of MAO would continue until the body manufacturers brand new MAO to replace the old disabled MAO. As was noted, Nardil does other things in the brain that are more tied to blood levels. I believe GABA transaminase inhibition is one. Abrupt discontinuation of Nardil would very quickly produce anxiety and tremulousness. My guess is that the electric shock "brain zaps" phenomenon along with nausea and feelings of flu-like malais is more tied to MAO inhibition; being produced by a sudden drop in serotonin as the new enzymes come online.
> How exactly did you taper the Nardil?
> - Scott